Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jun 7, 2021, 5:06 AM CDT for Mountrail County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 5:06 AM CDT (10:06 UTC)
- Expired
- Jun 7, 2021, 5:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
County Mountrail County, ND
The radar
The Minot AFB radar (KMBX), 112 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2990 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WWUS83 KBIS 071006
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
506 AM CDT Mon Jun 7 2021
NDZ010-017-071030-
McKenzie ND-Mountrail ND-
506 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKENZIE AND CENTRAL
MOUNTRAIL COUNTIES UNTIL 530 AM CDT...
At 505 AM CDT, a strong thunderstorm was located 9 miles north of 4
Bears Lodge, or 16 miles southwest of Stanley, moving northeast at 55
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Stanley, Palermo, Belden, Charlson and White Earth Bay Recreation
Area.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4824 10200 4825 10193 4789 10281 4800 10297
4843 10237
TIME...MOT...LOC 1005Z 229DEG 48KT 4812 10261
$$
SCHILDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jun 7, 4:53 AM CDT, 13 minutes earlier.
Area forecast discussion, Jun 7, 4:53 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 453 AM CDT Mon Jun 7 2021 .SHORT TERM...(Today and tonight) Issued at 405 AM CDT Mon Jun 7 2021 Current surface analysis places low over north-central Wyoming, with warm front stretching through southeast South Dakota into southern Minnesota. Upper level analysis places southwesterly flow over our area. Area of showers and thunderstorms continues to lift towards central North Dakota, with some additional activity to the north, in area of elevated theta-e advection. For this morning, aforementioned showers and storms will continue to lift off towards the northeast. These should exit the area by mid to late morning, with quiet weather it its wake. This afternoon into tonight, aforementioned warm front will continue to lift northerly into south central North Dakota into the James River Valley. This will usher in higher moisture, with dewpoints pushing into the 60s. With this, instability will be on the increase over the aforementioned area, while deep layer shear also becomes quite notable, about 35-45kts in the afternoon/early evening. The fly in the ointment may be modestly increasing heights/weak ridging, but think the warm front may overcome that allowing storms to develop. Large hail/strong wind gusts will be possible, but also think there may be a modest tornado threat in the vicinity of the warm front in the late afternoon/early evening, especially in the initial storms. This whole area of storms will eventually push off to the east-northeast as the evening goes on with primarily a strong wind threat. Some secondary development possible overnight further west with a similar setup to the currently ongoing precipitation. .LONG TERM...(Tuesday through Sunday) Issued at 405 AM CDT Mon Jun 7 2021 Daily chances for thunderstorms continuing and potential severe weather highlight the forecast for the next few days. On Tuesday, trough over the west coast deepens with upper level flow becoming more south/southwesterly over our area, while a notable short wave swings through the trough and approaches our area. In the meantime, surface low deepens over northeast Wyoming into southeast Montana, with warm front lifting northward. Focus for severe weather therefore shifts west and spreads north, in line with the strongest instability and enhanced deep layer shear. Greatest concern at this point would be for storms that develop along and north of the surface low and warm front, as these storms may be capable of producing very large hail and posing tornado threat, especially along the boundary. Storms will eventually push east, with severe threat becoming more limited with lesser shear towards central North Dakota. On Wednesday, severe threat is expected to be lessened with the expected ongoing convection sliding to the east. With that said, a stronger storm does remain in the mix. Thursday may be the next notable day for severe weather as a negatively tilted trough swings over the Rockies and approaches the Northern Plains as a surface low spins up over eastern Montana and lifts northeast, with a cold front eventually pushing in. Plenty of moisture will be on hand leading to notable instability. Exact placement of where storms will develop still remains a bit sketchy, but at this point expect it to be over western portions of our area nudging into eastern Montana. Storm chances linger into Friday. Quieter weather then expected to close out the week into early next week. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1235 AM CDT Mon Jun 7 2021 Mainly VFR conditions expected through the forecast period. Isolated thunderstorms are possible after 06Z, mainly across the southwest into north central ND. Carried VCTS at KDIK and KBIS generally in the 08Z to 11Z time period. Not enough confidence to add VCTS to KMOT. Also continued to carry LLWS at KDIK between 10Z and 13Z. Otherwise, a round of thunderstorms (strong to severe) are expected late afternoon and Monday night across southeastern ND. KJMS could be impacted, with the best chance currently looking to be after OOZ. Given the uncertainties in coverage and timing, did not add any mention of TS to KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJS LONG TERM...JJS AVIATION...JNS
Hazardous weather outlook, Jun 7, 3:13 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 313 AM CDT Mon Jun 7 2021 NDZ023-025-035>037-046>048-050-051-080815- Wells-Foster-Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure- McIntosh-Dickey- 313 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Today and Tonight There is a chance for thunderstorms today. Some storms may be severe this afternoon and evening. Damaging wind around 70 mph, large hail around 2 inches in diameter, and possibly a tornado will be the potential hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms Tuesday. A few storms could be strong to severe. There is a chance for thunderstorms with severe weather on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. Please contact the National Weather Service with any severe weather reports. NDZ001>005-009>013-017>022-031>033-040-041-043-044-080815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 313 AM CDT Mon Jun 7 2021 /213 AM MDT Mon Jun 7 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms will continue to move to the north- northeast this morning. Some storms could be strong with penny size hail. There is a slight chance for thunderstorms late tonight. Again, some storms could be strong with penny size hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms on Tuesday. Some storms may be severe. Damaging wind around 70 mph, large hail around 2 inches in diameter, and possibly a tornado will be the potential hazards. There is a chance for thunderstorms with severe weather on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday. Please contact the National Weather Service with any severe weather reports. NDZ034-042-045-080815- Morton-Grant-Sioux- 313 AM CDT Mon Jun 7 2021 /213 AM MDT Mon Jun 7 2021/ This Hazardous Weather Outlook is for portions of south central North Dakota. .DAY ONE...Today and Tonight There is a chance for thunderstorms today. Some storms may be severe this afternoon and evening. Damaging wind around 70 mph, large hail around 2 inches in diameter, and possibly a tornado will be the potential hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance for thunderstorms on Monday. Some storms may be severe. Damaging wind around 70 mph, large hail around 2 inches in diameter, and possibly a tornado will be the potential hazards. There is a chance for thunderstorms with severe weather on Tuesday. There is a chance for thunderstorms with severe weather on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and Tuesday. Please contact the National Weather Service with any severe weather reports.
In the hours before
Special weather statement, Jun 7, 2:16 AM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Bismarck ND
116 AM MDT Mon Jun 7 2021
NDZ031>033-040-043-070745-
Golden Valley ND-Stark ND-Billings ND-Slope ND-Bowman ND-
116 AM MDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOLDEN VALLEY...
NORTHWESTERN BOWMAN...SOUTHWESTERN BILLINGS...SLOPE AND SOUTHWESTERN
STARK COUNTIES UNTIL 145 AM MDT...
At 115 AM MDT, a pair of strong thunderstorms were located 8 miles
west of Amidon and near Marmarth, moving northeast at 50 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Amidon, Marmarth, Three V Crossing and Pretty Butte.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4642 10404 4687 10339 4655 10293 4649 10293
4614 10404
TIME...MOT...LOC 0715Z 237DEG 42KT 4647 10351
SCHILDSpecial weather statement, Jun 7, 2:48 AM CDT, 2 hours 18 minutes before
Special Weather Statement National Weather Service Bismarck ND 148 AM MDT Mon Jun 7 2021 NDZ032-033-040-070815- Stark ND-Billings ND-Slope ND- 148 AM MDT Mon Jun 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BILLINGS... NORTHEASTERN SLOPE AND SOUTHWESTERN STARK COUNTIES UNTIL 215 AM MDT... At 147 AM MDT, a strong thunderstorm was located 9 miles northwest of Amidon, moving northeast at 35 mph. Penny size hail will be possible with this storm. Locations impacted include... Schefield. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4683 10321 4667 10280 4641 10354 4656 10368 TIME...MOT...LOC 0747Z 235DEG 31KT 4654 10349 SCHILD
Special weather statement, Jun 7, 5:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
506 AM CDT Mon Jun 7 2021
NDZ010-017-071030-
McKenzie ND-Mountrail ND-
506 AM CDT Mon Jun 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCKENZIE AND CENTRAL
MOUNTRAIL COUNTIES UNTIL 530 AM CDT...
At 505 AM CDT, a strong thunderstorm was located 9 miles north of 4
Bears Lodge, or 16 miles southwest of Stanley, moving northeast at 55
mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Stanley, Palermo, Belden, Charlson and White Earth Bay Recreation
Area.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4824 10200 4825 10193 4789 10281 4800 10297
4843 10237
TIME...MOT...LOC 1005Z 229DEG 48KT 4812 10261
SCHILDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:16 AM CDT | Special Weather Statement | BIS | Slope | 29 min |
| Jun 7, 2:48 AM CDT | Special Weather Statement | BIS | Slope | 27 min |
| Jun 7, 6:06 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 54 min |
| Jun 7, 6:39 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 66 min |
| Jun 7, 6:58 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan, McIntosh | 62 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.